Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 59, NWS Binghamton, NY

August 16, 20166 counties in New York

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 16, 2016, 8:04 PM EDT for 6 counties in New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2016, 8:04 PM EDT (00:04 UTC)
Expired
Aug 16, 2016, 9:00 PM EDT
In force
56 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Broome County, NY, Chenango County, NY, Cortland County, NY, Schuyler County, NY, Tioga County, NY, Tompkins County, NY

The radar

The Binghamton radar (KBGM), 36 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

819 
WUUS51 KBGM 170004
SVRBGM
NYC007-017-023-097-107-109-170100-
/O.NEW.KBGM.SV.W.0059.160817T0004Z-160817T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
804 PM EDT TUE AUG 16 2016

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCHUYLER COUNTY IN CENTRAL NEW YORK...
  SOUTHWESTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  SOUTHERN CORTLAND COUNTY IN CENTRAL NEW YORK...
  NORTHWESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  TOMPKINS COUNTY IN CENTRAL NEW YORK...
  NORTHEASTERN TIOGA COUNTY IN CENTRAL NEW YORK...

* UNTIL 900 PM EDT

* AT 804 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ENFIELD...OR
  NEAR ITHACA...MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ITHACA AROUND 810 PM EDT. DANBY AND BESEMER AROUND 815 PM EDT.
  FREEVILLE...SLATERVILLE SPRINGS AND BROOKTONDALE AROUND 820 PM
  EDT. CAROLINE AND DRYDEN AROUND 825 PM EDT. VIRGIL...RICHFORD AND
  HARFORD AROUND 830 PM EDT. MARATHON AROUND 840 PM EDT. WHITNEY
  POINT AND LISLE AROUND 845 PM EDT. WILLET AROUND 850 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4234 7674 4253 7669 4254 7573 4222 7574
TIME...MOT...LOC 0004Z 273DEG 40KT 4243 7661 

HAIL...<.75IN
WIND...70MPH
 
$$

HEDEN
2 follow-up statements
329 
WWUS51 KBGM 170033
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
833 PM EDT TUE AUG 16 2016

NYC097-170043-
/O.CAN.KBGM.SV.W.0059.000000T0000Z-160817T0100Z/
SCHUYLER NY-
833 PM EDT TUE AUG 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHUYLER COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4239 7641 4253 7638 4254 7573 4235 7574
TIME...MOT...LOC 0033Z 276DEG 41KT 4249 7620 

$$

NYC007-017-023-107-109-170100-
/O.CON.KBGM.SV.W.0059.000000T0000Z-160817T0100Z/
CHENANGO NY-CORTLAND NY-BROOME NY-TOMPKINS NY-TIOGA NY-
833 PM EDT TUE AUG 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR WEST CENTRAL CHENANGO...SOUTHERN CORTLAND...NORTHWESTERN
BROOME...EAST CENTRAL TOMPKINS AND NORTHEASTERN TIOGA COUNTIES...

AT 833 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VIRGIL...OR 8
MILES SOUTH OF CORTLAND...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MARATHON AROUND 845 PM EDT. 
  CINCINNATUS AND WILLET AROUND 855 PM EDT. 
  SMITHVILLE FLATS AND MC DONOUGH AROUND 900 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4239 7641 4253 7638 4254 7573 4235 7574
TIME...MOT...LOC 0033Z 276DEG 41KT 4249 7620 

HAIL...<.75IN
WIND...60MPH
 
$$

HEDEN
138 
WWUS51 KBGM 170047
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
847 PM EDT TUE AUG 16 2016

NYC007-107-109-170056-
/O.CAN.KBGM.SV.W.0059.000000T0000Z-160817T0100Z/
BROOME NY-TOMPKINS NY-TIOGA NY-
847 PM EDT TUE AUG 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROOME...EAST
CENTRAL TOMPKINS AND NORTHEASTERN TIOGA COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4239 7583 4239 7586 4241 7587 4241 7623
      4253 7622 4254 7584
TIME...MOT...LOC 0046Z 274DEG 40KT 4249 7611 

$$

NYC017-023-170100-
/O.CON.KBGM.SV.W.0059.000000T0000Z-160817T0100Z/
CHENANGO NY-CORTLAND NY-
847 PM EDT TUE AUG 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR WEST CENTRAL CHENANGO AND SOUTHERN CORTLAND COUNTIES...

AT 846 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIRGIL...OR
NEAR MARATHON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MARATHON AROUND 850 PM EDT. 
  CINCINNATUS AND WILLET AROUND 900 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4239 7583 4239 7586 4241 7587 4241 7623
      4253 7622 4254 7584
TIME...MOT...LOC 0046Z 274DEG 40KT 4249 7611 

HAIL...<.75IN
WIND...60MPH
 
$$

HEDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 7:36 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 16, 7:36 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
736 PM EDT TUE AUG 16 2016

.SYNOPSIS...
Showers and thunderstorm will be around the region through this
evening. Drier air behind a cold front will arrive for Wednesday.
Seasonable temperatures will follow for the rest of the week,
followed by warmer and more humid conditions with another chance
of thunderstorms this weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Forcing associated with a complex low pressure system moving across
the Great Lakes and up the St. Lawrence Valley was triggering areas
of thunderstorm activity across western NY and PA this afternoon.
Destabilization has been marginal here in CNY and NEPA this afternoon,
but some rebound should still occur into this evening. Dewpoints
already high enough in this dynamic regime to influence stability
parameters without the good solar insolation. High resolution
convection allowing models, particularly the HRRR, were reasonably
handling current convection. Expect scattered to numerous showers
and storms to continue developing into the evening...and waning
sometime around 03Z-04Z. Severity is in question as the favorable
parameters are a bit disjointed. Best shear is near the low track
across our northern zones, while best instability resides further
to the south. Still believe there is risk of organized strong to
severe storms around the region from about 21Z to 03Z along and ahead
of the cold front. Focus early will be across NEPA, with Central
NY threat trailing by a few hours.

Drier/cooler air filters in better tomorrow, so lows tonight above
normal in the mid-upr 60s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
High pressure builds across the area tomorrow through Friday.
Generally dry weather is expected for most of the region, however,
isolated to scattered cold pool instability showers are possible
across the northern and eastern zones tomorrow, followed by a
quick moving upper disturbance cutting across the surface high on
Thursday which could provide some light showers and sprinkles.

Temperatures and humidity levels come down to more seasonable
values.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Upper level pattern becomes more amplified across the central U.S.
this weekend with deep southerly flow becoming re-established
across the Northeast and Mid-Atlantic. Heat and humidity will be
on the increase during this time along with conditional instability.
As a result, chances for showers and thunderstorms will increase
on Saturday and Sunday, with the highest confidence for numerous
periods of showers or storms extending from Sunday night through
Monday. If all things in the models hold true, cooler and much
more refreshing air is on the horizon for next Tuesday.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Scattered thunderstorms will continue across the area this
evening with generally VFR conditions and gusty SW winds. Will see MVFR
conditions develop between 03-07Z...and then fuel alternate cigs
and possibly IFR cigs by early Wed morning. Skies will become
partly sunny later Wednesday morning with VFR conditions after
14z.

Winds will be gusty from the WSW this evening...sustained around
15 kt and gusts 20 to 30 kt. Winds will veer to the WNW through
the overnight hours and remain NWly into Wed afternoon around 5 to
10 kt...then light and variable by late in the afternoon.

OUTLOOK...

Wednesday Night...Mainly VFR.

Thursday - Sunday...Isolated to scattered showers/storms with
associated brief restrictions possible most days mainly during the
afternoon/early evening hours.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...JAB
AVIATION...BJT/MSE
Hazardous weather outlook, Aug 16, 3:34 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
334 PM EDT TUE AUG 16 2016

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038-039-171945-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
334 PM EDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN
THREAT FROM THE STRONGEST OF STORMS WILL BE FROM BRIEF... DAMAGING
WIND GUSTS. AN ISOLATED...WEAK TORNADO CAN'T BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ040-043-044-047-048-072-171945-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
334 PM EDT TUE AUG 16 2016

...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM 4 PM THROUGH 11 PM THIS
EVENING. DAMAGING WINDS...ALONG WITH A SLIGHT CHANCE FOR WEAK TORNADOES
ARE THE MAIN THREATS FROM THE STRONGEST OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Aug 16, 3:52 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
352 PM EDT TUE AUG 16 2016

PAZ038-043-047-162045-
LUZERNE PA-WYOMING PA-BRADFORD PA-
352 PM EDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT WYOMING...NORTHWESTERN LUZERNE
AND SOUTHEASTERN BRADFORD COUNTIES  ...

AT 351 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OVERTON...OR 14 MILES SOUTHWEST OF WYALUSING...MOVING EAST AT 20 MPH.

STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LOVELTON AND KASSON BROOK AROUND 430 PM EDT.
  FORKSTON AND LACEYVILLE AROUND 435 PM EDT.
  TUNKHANNOCK...NOXEN AND MEHOOPANY AROUND 445 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN PENNSYLVANIA.

LAT...LON 4124 7632 4132 7631 4154 7622 4157 7654
      4157 7656 4158 7656 4166 7612 4164 7611
      4164 7591 4124 7585
TIME...MOT...LOC 1951Z 263DEG 19KT 4151 7645

MSE
Special weather statement, Aug 16, 4:35 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
435 PM EDT TUE AUG 16 2016

PAZ047-162130-
LUZERNE PA-
435 PM EDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT LUZERNE COUNTY  ...

AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MAINVILLE...OR NEAR BLOOMSBURG...MOVING NORTHEAST AT 40 MPH.

STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILKES-BARRE...HAZLETON...BERWICK...MUHLENBERG...EDWARDSVILLE...
WEST HAZLETON...FREELAND...LUZERNE...BEAR CREEK...WEST WYOMING...
CONYNGHAM...NESCOPECK...SLOCUM...WHITE HAVEN...SUGAR NOTCH...
SHICKSHINNY...BEAR CREEK VILLAGE...FAIRVIEW HEIGHTS...
SPRINGTOWN AND DRUMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN PENNSYLVANIA.

LAT...LON 4095 7621 4105 7623 4114 7623 4113 7627
      4118 7631 4133 7589 4113 7568 4109 7577
      4105 7577 4103 7576 4103 7574 4101 7573
      4090 7603
TIME...MOT...LOC 2035Z 242DEG 36KT 4097 7637

BJT
Special weather statement, Aug 16, 5:14 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
514 PM EDT TUE AUG 16 2016

PAZ043-044-047-162200-
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
514 PM EDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WYOMING...
NORTHEASTERN LUZERNE AND LACKAWANNA COUNTIES  ...

AT 513 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FALLS...OR 7 MILES NORTHWEST OF PITTSTON...MOVING EAST AT 25 MPH.

STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCRANTON...CARBONDALE...PITTSTON...WAVERLY...FALLS...DUNMORE...
OLD FORGE...ARCHBALD...DICKSON CITY...MOOSIC...OLYPHANT...
CLARKS SUMMIT...WEST WYOMING...MOSCOW...MAYFIELD...CLARKS GREEN...
DALTON...ELMHURST...TOMPKINSVILLE AND GLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN PENNSYLVANIA.

LAT...LON 4132 7595 4146 7601 4163 7551 4131 7544
TIME...MOT...LOC 2113Z 253DEG 24KT 4140 7589

BJT
Special weather statement, Aug 16, 5:53 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
553 PM EDT TUE AUG 16 2016

PAZ044-048-072-162245-
LACKAWANNA PA-SOUTHERN WAYNE PA-PIKE PA-
553 PM EDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL LACKAWANNA...SOUTHWESTERN
WAYNE AND WEST CENTRAL PIKE COUNTIES  ...

AT 553 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SCRANTON...MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SCRANTON...HONESDALE...DUNMORE...OLD FORGE...ARCHBALD...
DICKSON CITY...MOOSIC...OLYPHANT...CLARKS SUMMIT...MOSCOW...
STERLING...ELMHURST...GREENTOWN...TRESSLARVILLE...ARLINGTON...
MOUNT COBB...LAKE ARIEL...LEDGERDALE...BLAKELY AND TAYLOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN PENNSYLVANIA.

LAT...LON 4132 7569 4134 7568 4135 7574 4147 7580
      4157 7524 4130 7519 4129 7569
TIME...MOT...LOC 2153Z 262DEG 19KT 4139 7569

BJT
Special weather statement, Aug 16, 7:05 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
705 PM EDT TUE AUG 16 2016

NYZ009-017-018-036-037-170000-
ONONDAGA NY-MADISON NY-SOUTHERN ONEIDA NY-NORTHERN ONEIDA NY-
SOUTHERN CAYUGA NY-
705 PM EDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT MADISON...SOUTHWESTERN ONEIDA...
NORTHERN CAYUGA AND ONONDAGA COUNTIES  ...

AT 704 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JORDAN...OR NEAR NEW YORK THRUWAY EXIT 40...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MARCELLUS AROUND 710 PM EDT.
  CAMILLUS AROUND 715 PM EDT.
  LIVERPOOL...NEW YORK STATE FAIRGROUNDS AND GALEVILLE AROUND 720 PM
  EDT.
  SYRACUSE AROUND 725 PM EDT.
  LYNDON AROUND 730 PM EDT.
  MANLIUS...KIRKVILLE AND WATERVALE AROUND 735 PM EDT.
  SULLIVAN AROUND 740 PM EDT.
  CHITTENANGO AND CAZENOVIA AROUND 745 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL NEW YORK.

LAT...LON 4322 7609 4320 7608 4315 7589 4324 7587
      4320 7548 4274 7556 4288 7669 4303 7663
      4303 7649 4323 7647 4323 7630 4320 7628
      4321 7626 4324 7627 4324 7626 4320 7622
      4322 7620 4327 7621
TIME...MOT...LOC 2304Z 275DEG 41KT 4306 7644

HEDEN
Special weather statement, Aug 16, 7:43 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
743 PM EDT TUE AUG 16 2016

NYZ016-023-025-044-055-170045-
SENECA NY-SCHUYLER NY-TIOGA NY-CORTLAND NY-TOMPKINS NY-
743 PM EDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SCHUYLER...
SOUTHEASTERN SENECA...SOUTHWESTERN CORTLAND...TOMPKINS AND
NORTHEASTERN TIOGA COUNTIES  ...

AT 743 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SEARSBURG...OR 10 MILES NORTHEAST OF WATKINS GLEN...MOVING EAST AT 35
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COVERT AND TRUMANSBURG AROUND 750 PM EDT.
  ENFIELD AND TAUGHANNOCK FALLS AROUND 755 PM EDT.
  ITHACA AROUND 805 PM EDT.
  BESEMER AND BROOKTONDALE AROUND 815 PM EDT.
  GROTON...FREEVILLE AND SLATERVILLE SPRINGS AROUND 820 PM EDT.
  CAROLINE AND DRYDEN AROUND 825 PM EDT.
  HARFORD AND SOUTH CORTLAND AROUND 830 PM EDT.
  VIRGIL AND MUNSONS CORNERS AROUND 835 PM EDT.

LAT...LON 4260 7684 4261 7608 4241 7610 4241 7613
      4237 7612 4237 7611 4234 7611 4233 7612
      4242 7686
TIME...MOT...LOC 2343Z 273DEG 30KT 4251 7675

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:01 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga44 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.